MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable as the iol was not implanted.If explanted, give date: not applicable as the iol was not implanted therefore not explanted.The device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the johnson and johnson (jnj) intraocular lens (iol) had a bent/broken haptic.The issue was noticed during handling of the device and prior to insertion.There was no contact with the product.The procedure was completed using a backup device of the same model and diopter.The outcome of this event did not interfere with the patient¿s daily activities.No further information was provided.
 
Additional Manufacturer Narrative
Additional information.Customer provided the doctor¿s first name and initials.Section e1 initial reporter, first name: (b)(6).Section e1 initial reporter, middle name: (b)(6).Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: may 19, 2023.Section h3: evaluated by manufacturer: yes.Device evaluation: the complaint lens was received.Visual inspection under magnification revealed that the complaint lens was received stuck inside of the original handpiece.The lens could also be observed to be overridden by the plunger rod.The plunger rod could be observed to be damaging the cartridge neck.The handpiece was disassembled, and the assembly was inspected, revealing no assembly issues that could cause or contribute to the complaint or observed issue.The plunger rod could be observed to be bent, in a way consistent with plunger rod that had excessive force applied to it.The lens could not be removed from the cartridge; however, inspection in the cartridge did not reveal damage to either haptic.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.Please note that the information reported in sections d2 (common device name), h.6 (health effect -clinical code and medical device problem code) and section g.1 (manufacturer contact e-mail) is information that remains unchanged from the initial emdr report.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction.It was noted that in the follow-up emdr report submitted, in section h6: type of investigation, investigation findings and investigation conclusions, was left blank.Therefore, it has been corrected in this supplemental report.The following field was updated accordingly.Section h6: type of investigation: 10.Section h6: investigation findings: 114.Section h6: investigation conclusion: 4315.Please note that the information reported in sections d2 (common device name), h.6 (health effect -clinical code and medical device problem code) and section g.1 (manufacturer contact e-mail) is information that remains unchanged from the initial emdr report.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This is to correct the submission for follow-up #1 section b4 date of this report, was left blank but should have stated june 15, 2023 section b4 date of this report: june 15, 2023 all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16916675
Report Number3012236936-2023-01132
Device Sequence Number6921432
Product Code MFK
UDI-Device Identifier05050474750548
UDI-Public(01)05050474750548(17)240328
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU135
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer06/15/2023
06/15/2023
06/19/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date06/15/2023
06/15/2023
06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale